Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 329, NWS Atlanta, GA

August 6, 2007Lamar County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 6, 2007, 6:27 PM EDT for Lamar County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 6:27 PM EDT (22:27 UTC)
Expired
Aug 6, 2007, 7:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Lamar County, GA

The radar

The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 062228
SVRFFC
GAC171-062300-
/O.NEW.KFFC.SV.W.0329.070806T2227Z-070806T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAMAR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60   
MPH. THIS STORM WAS LOCATED NEAR GOGGINS...AND WAS NEARLY 
STATIONARY. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
BARNESVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3310 8402 3317 8418 3303 8425 3299 8405

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:49 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 6, 3:49 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT MON AUG 6 2007

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS CU DEVELOPING ACROSS THE STATE LIKE IT
HAS THE PAST FEW DAYS. THERE ARE ALSO SOME ISOLATED TO SCATTERED
SHRA/TSRA DEVELOPING ACROSS CENTRAL GA IN A VERY SIMILAR LOCATION TO
YESTERDAY. LOOKS LIKE A PERSISTENCE FORECAST IS IN ORDER FOR THE
NEXT COUPLE OF DAYS AS WE WILL STAY IN THE SAME WEAK PATTERN THROUGH
THE END OF THE WEEK. THE NAM APPEARS TO HAVE A BETTER HANDLE ON THE
CONVECTION VERSUS THE GFS AS IT IS GIVING VERY LOW POPS EVERY
AFTERNOON. BOTH OF THE MODELS ARE SHOWING WEAK SHORT WAVES MOVING
ACROSS THE STATE THROUGH WEDNESDAY BUT THE MOS POP NUMBERS ARE NOT
REFLECTING THIS FROM THE GFS. ALL IN ALL WILL CONTINUE WITH
AFTERNOON CHANCE POPS ALL AREAS THROUGH THE SHORT TERM. THE BIGGEST
CONCERN WILL BE TH EVERY HI DAYTIME TEMPS. LOOKING FOR TEMPS IN THE
MID 90S TO LOWER 100S ACROSS THE STATE. AVE DECIDED TO GO WITH
ANOTHER HEAT ADVISORY FOR TUES MAINLY ACROSS CENTRAL GA. OVERNIGHT LOWS
WILL REMAIN WARM AS DEWPOINTS WILL BE RISING THROUGH THE SHORT TERM.

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS FOR THE LONG TERM THE UPPER LEVEL RIDGE WILL SLOWLY SHIFT
WESTWARD PUTTING NORTH AND CENTRAL GA IN WEAK NORTHWEST FLOW. THIS
WILL ALLOW A FEW SHORT WAVES EMBEDDED IN THE FLOW TO MOVE ACROSS THE
SOUTHEAST U.S. THE MODELS ARE ALSO SHOWING A WEAK FRONTAL SYSTEM
MOVING S THROUGH THE STATE FRI/SAT WITH THINGS CLEARING OUT FOR THE
WEEKEND THROUGH MON. AS FOR NOW WILL CONTINUE WITH AFTERNOON
CONVECTION AS THE GFS IS NOTORIOUS FOR MOVING A FRONT TOO FAR SOUTH
THIS TIME OF YEAR. THIS WILL NEED TO BE WATCHED OVER THE NEXT
SEVERAL DAYS THOUGH. AS THE UPPER LEVEL RIDGE SHIFTS WESTWARD TEMPS
SHOULD BE A BIT COOLER BY THE WEEKEND WITH HIGHS MAINLY IN THE 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  99  76  99  77 /  10  20  10  20  10
ATLANTA         77  98  78  98  79 /  10  20  10  20  10
BLAIRSVILLE     68  91  71  94  72 /  10  20  10  20  10
CARTERSVILLE    72  98  71  97  74 /  10  20  10  20  10
COLUMBUS        78  99  78  99  81 /  10  20  10  20  10
GAINESVILLE     75  96  77  97  77 /  10  20  10  20  10
MACON           75 101  77 102  78 /  10  20  10  20  10
ROME            75  99  74 101  74 /  10  20  10  20  10
PEACHTREE CITY  72  97  70  97  72 /  10  20  10  20  10
VIDALIA         77  99  79  98  78 /  10  20  10  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MONROE...MONTGOMERY...MUSCOGEE...
PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

HEAT ADVISORY FROM 1 PM TO 8 PM EDT TUESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CLAYTON...COWETA...CRAWFORD...CRISP...DODGE...DOOLY...
EMANUEL...FAYETTE...GLASCOCK...GREENE...HANCOCK...HARRIS...
HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE...
PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

01/01
Hazardous weather outlook, Aug 6, 4:46 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT MON AUG 6 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
446 PM EDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
THROUGH THE EARLY EVENING.

.SYNOPSIS...
AN UPPER LEVEL RIDGE CONTINUES TO BUILD EASTWARD INTO GEORGIA
THIS EVENING. WEAK UPPER LEVEL SHORT WAVES WILL ROTATE AROUND THE
RIDGE INTO NORTH GEORGIA...AS A WEAK TROUGH OF LOW PRESSURE AT
THE SURFACE IS DRAPED ACROSS CENTRAL GEORGIA...FROM APPROXIMATELY
AUGUSTA TO COLUMBUS.

.PRIMARY HAZARDS...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS WILL BE THE
PRIMARY HAZARD UNTIL 10 PM.

.DISCUSSION...
MODERATE INSTABILITY HAS DEVELOPED ACROSS NORTH AND CENTRAL GEORGIA
DURING THE DAY...WITH CAPE VALUES IN THE 1500 TO 2500 RANGE AND LIFTED
INDICES OF MINUS 2 TO MINUS 4. THIS INSTABILITY COMBINED WITH THE
WEAK SHORT WAVE...AMPLE MOISTURE...AND SURFACE TROUGH WILL
PRODUCE SCATTERED THUNDERSTORMS THROUGH 10 PM. ALTHOUGH A FEW STORMS
MAY BE STRONG...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

.OTHER HAZARDS...
HEAT INDEX VALUES ACROSS CENTRAL GEORGIA HAVE CLIMBED INTO THE 105
TO 110 RANGE THIS AFTERNOON AND WITH FORECAST LOWS AT OR GREATER
THAN 75 FOR TUESDAY MORNING...EXCESSIVE HEAT WILL BE AN ISSUE...
MAINLY SOUTH OF A LA GRANGE...TO MONTICELLO...TO WASHINGTON LINE.
FOR MORE INFORMATION SEE THE LATEST HEAT ADVISORY STATEMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. EXCESSIVE
HEAT WILL AGAIN BE POSSIBLE TUESDAY ACROSS CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 6, 4:14 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT MON AUG 6 2007

GAZ078-062045-
414 PM EDT MON AUG 6 2007

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN HARRIS COUNTY
UNTIL 445 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MULBERRY GROVE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HARRIS COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MULBERRY GROVE...CATAULA...FORTSON AND ELLERSLIE. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 6, 4:48 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT MON AUG 6 2007

GAZ070-071-081-062115-
448 PM EDT MON AUG 6 2007

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN CRAWFORD...
MONROE AND LAMAR COUNTIES UNTIL 515 PM EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BRENT TO ROBERTA...MOVING EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CRAWFORD...MONROE AND LAMAR COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MUSELLA...CULLODEN...
BRENT...ROBERTA...KNOXVILLE AND RUSSELLVILLE. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 6, 5:40 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON AUG 6 2007

GAZ069-070-062215-
540 PM EDT MON AUG 6 2007

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN UPSON AND
LAMAR COUNTIES UNTIL 615 PM EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YATESVILLE...MOVING SOUTH AT 20 MPH.

RAINFALL AMOUNTS UP TO ONE AND ONE HALF INCHES CAN BE EXPECTED OVER
THE NEXT HOUR ACROSS UPSON AND LAMAR COUNTIES...INCLUDING THE CITIES
OF PIEDMONT...THE ROCK AND YATESVILLE. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY. ALSO...WIND GUSTS TO 45 MPH ARE POSSIBLE
WITH THIS STORM.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:11 PM EDTSevere Thunderstorm WarningFFCWashington34 min
Aug 6, 3:56 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 37 more16 hr
Aug 6, 3:59 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 57 more28 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.